Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 8, 2014, 2:55 AM CDT for Lincoln County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 2:55 AM CDT (07:55 UTC)
- Expired
- May 8, 2014, 3:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 163 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 581 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KGRB 080755
SVRGRB
WIC069-080830-
/O.NEW.KGRB.SV.W.0002.140508T0755Z-140508T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
255 AM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 330 AM CDT
* AT 250 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WOOD
WILDLIFE AREA...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
TOMAHAWK...BILL CROSS RAPIDS WILDLIFE AREA...OTIS...IRMA...BRADLEY
AND HEAFFORD JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4556 8965 4555 8958 4549 8949 4534 8949
4520 8982 4522 8994 4554 9002
TIME...MOT...LOC 0754Z 239DEG 34KT 4535 8989
HAIL...1.00IN
WIND...<50MPH
$$
MG3 follow-up statements
951
WWUS53 KGRB 080804
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT THU MAY 8 2014
WIC069-080830-
/O.CON.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
304 AM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 330 AM CDT...
AT 300 AM CDT...A SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 40 MPH
ACROSS CENTRAL LINCOLN COUNTY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TOMAHAWK...OTIS...IRMA...BRADLEY AND HEAFFORD JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...GUSTY WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0801Z 239DEG 34KT 4538 8981
HAIL...1.00IN
WIND...<50MPH
$$
MG989
WWUS53 KGRB 080808
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT THU MAY 8 2014
WIC069-080830-
/O.CON.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
308 AM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 330 AM CDT...
AT 304 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MERRILL...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TOMAHAWK...BRADLEY AND HEAFFORD JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...GUSTY WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0808Z 221DEG 36KT 4535 8964
HAIL...1.00IN
WIND...<50MPH
$$
MG524
WWUS53 KGRB 080826
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CDT THU MAY 8 2014
WIC069-080836-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-140508T0830Z/
LINCOLN WI-
326 AM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT
330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4554 8992 4556 8965 4555 8958 4549 8949
4534 8949 4523 8975 4534 8990
TIME...MOT...LOC 0826Z 221DEG 36KT 4549 8947
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:36 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 7, 10:36 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1036 PM CDT WED MAY 7 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE... ISSUED AT 842 PM CDT WED MAY 7 2014 AN IMPRESSIVE SFC WARM FRONT WAS SITUATED FROM IA EWD INTO N IL EARLY THIS EVENING...WHILE AN 850 MB WARM FRONT SHIFTED INTO C WI. DRY CONDITIONS WERE OBSERVED ACROSS ALL OF GRB CWA... DESPITE THE PRESENCE OF A 35-40 KT SOUTHERLY LLJ AIMED INTO NC/C WI AND VERY STEEP MID-LEVEL LAPSE RATES (8-9 C/KM). THE MAIN LIMITING FACTOR APPEARED TO BE STRONG CONVECTIVE INHIBITION... ROUGHLY 150-300 J/KG ACROSS THE ENTIRE FCST AREA...ACCORDING TO OUR LOCAL MESOANALYSIS PAGE. SCT STRONG TO SEVERE CONVECTION WAS ONGOING OVER EASTERN MN AND WSTRN LAKE SUPERIOR...WHERE THE CAP WAS WEAKER AND STRONG LLVL MOISTURE CONVERGENCE WAS OCCURRING. MADE AN ATTEMPT TO WORK SOME GENERAL IDEAS INTO THE POP/WX GRIDS FOR THE REST OF TONIGHT AND THURSDAY...BASED ON OBSERVATIONAL AND MODEL DATA TRENDS. HAVE FOCUSED ON NORTHERN WI LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS...AS THIS IS WHERE THE H8 WARM FRONT AND ASSOCIATED MOISTURE CONVERGENCE SHOULD BE FOCUSED (UNTIL THE LLJ WEAKENS AROUND 07Z-08Z)...AND THE CAP MAY BE A BIT WEAKER. THE MN CONVECTION ALSO APPEARS POISED TO SHIFT THROUGH MAINLY OUR NW COUNTIES. ISOLD SVR HAIL IS EXPECTED DUE TO THE VERY STEEP MID-LEVEL LAPSE RATES...AND FAVORABLE WET BULB ZERO HGTS OF 8.5-10K FT. MODELS SEEM TO AGREE THAT THE CURRENT CONVECTION OVER NEBRASKA WILL GENERATE AN MCV LATE TONIGHT...WHICH WILL THEN TRACK THROUGH NC WI (MAINLY NW OF A LINE FROM AUW-IMT) DURING THE MIDDAY PERIOD. HAVE WORKED SOME HIGHER POPS INTO THIS REGION DURING THE LATE MORNING AND EARLY AFTERNOON. ATTENTION SHOULD THEN FOCUS ON THE SFC WARM FRONT...WHICH WILL LIKELY GET HUNG UP IN CENTRAL WI THURSDAY AFTERNOON. CONFINED LIKELY POPS TO CENTRAL WI LATE IN THE DAY. && .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 253 PM CDT WED MAY 7 2014 THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE OVER THE KANSAS/NEBRASKA BORDER WITH A WARM FRONT EXTENDING EAST FROM NORTHERN IOWA ACROSS NORTHERN ILLINOIS TO THE CENTRAL APPALACHIANS. NORTH OF THIS WARM FRONT...A SHORTWAVE TURNED MCV IS EXITING THE STATE OVER NORTHERN LAKE MICHIGAN. WAKE LOW WINDS HAVE SUBSIDED BEHIND THIS MCV...BUT SCATTERED CONVECTION CONTINUES TO REDEVELOP FROM WAUSAU TO MANITOWOC IN A REGION OF MID-LEVEL FGEN AND MOISTURE CONVERGENCE ALONG AN 850MB WARM FRONT. THINK THIS CONVECTION WILL LIFT NORTHEAST AND WEAKEN FOR THE REST OF THIS AFTERNOON WHICH SHOULD LEAD TO A PERIOD OF RELATIVELY QUIET CONDITIONS INTO THIS EVENING. LOOKING UPSTREAM...CONVECTION IS DEVELOPING OVER THE EASTERN DAKOTAS AND WESTERN MINNESOTA ALONG AN INVERTED TROUGH. TOUGH TO PICK OUT ANY NOTABLE SHORTWAVES IN THE SOUTHWEST FLOW ALOFT OVER THE PLAINS TO KEY ON FOR PRECIP TONIGHT. WITH BROAD WARM AND MOIST ADVECTION CONTINUE OVER THE NEXT 24 HOURS...THUNDERSTORM AND SEVERE WEATHER CHANCES ARE THE MAIN FORECAST CONCERNS. TONIGHT...AS LOW PRESSURE MOVES INTO THE CENTRAL GREAT PLAINS...AN 850MB WARM FRONT WILL BE LIFTING NORTHWARD ACROSS CENTRAL AND NORTHERN WISCONSIN DURING THE EVENING. THOUGH A PERIOD OF SUBSIDENCE MAY STILL BE ONGOING BEHIND THE MCV THAT IS EXITING NORTHEAST WISCONSIN CURRENTLY...ASCENT OVER THIS WARM FRONT ON THE EDGE OF THE ELEVATED MIXED LAYER SHOULD EVENTUALLY LEAD TO A RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN WISCONSIN AND THE UPPER PENINSULA. WITH NO DISCERNIBLE SHORTWAVES UPSTREAM...TIMING OF RE-DEVELOPMENT IS TOUGH TO GET A HANDLE ON...SO KEPT PROBABILITIES IN THE CHANCE RANGE THIS EVENING...AND INCREASED THEM TO LIKELY OVERNIGHT. DUE TO STEEP MID-LEVEL LAPSE RATES IN THE 7-8 C/KM RANGE...ELEVATED CAPES UPWARDS OF 1100 J/KG...AND 0-6 KM BULK SHEARS OF 30-35 KTS...TOUGH TO RULE OUT A MINOR SEVERE THREAT. LARGE HAIL WILL BE THE MAIN THREAT AND DAMAGING WINDS TO A LESSER EXTENT. THURSDAY...LOW PRESSURE WILL LIFT NORTHEAST TOWARDS SOUTH-CENTRAL MINNESOTA. AT THE SAME TIME...A SURFACE WARM FRONT WILL BE SHIFTING NORTHWARD ACROSS THE STATE. HOW QUICKLY THAT WARM FRONT MOVES NORTH IS A BIG QUESTION MARK AS ITS FORWARD PROGRESS WILL LIKELY BE IMPEDED BY MORNING CONVECTION AND CLOUD COVER. IF CLOUDS AND RAINFALL CONTINUE INTO THE AFTERNOON...HAVE A TOUGH TIME SEEING THIS WARM FRONT REACHING THE UPPER PENINSULA BORDER BY 00Z FRI. THE 12Z ECMWF SHOWS THIS WARM FRONT ONLY REACHING THE ROUTE 29 CORRIDOR BY THIS TIME SO THIS SCENARIO IS NOT OUT OF REALM OF POSSIBILITY. WILL SHOW LIKELY POPS OVER N-C WISCONSIN DURING THE MORNING AND A CHANCE EVERYWHERE ELSE AS ISENTROPIC ASCENT CONTINUES. CENTRAL WISCONSIN AND THE FOX VALLEY HAVE THE BEST CHANCE OF CLEARING THE WARM FRONT DURING THE AFTERNOON WHERE TEMPS HAVE POTENTIAL TO REACH INTO THE UPPER 70S TO LOWER 80S. WITH SURFACE DEWPOINTS RISING INTO THE LOWER 60S...ML CAPES WILL RANGE FROM 1500-2000 J/KG OVER CENTRAL WISCONSIN AND THE SOUTHERN FOX VALLEY. 0-6KM BULK SHEAR WILL BE MORE THAN SUFFICIENT FOR THE POSSIBILITY OF DISCRETE CELLS AND WILL HAVE FORCING VIA ISENTROPIC/MOISTURE ADVECTION. LARGE SCALE FORCING WILL STILL BE A CONSIDERABLE DISTANCE TO THE WEST...SO SEVERE WEATHER CHANCES MAY GET DELAYED INTO THE EVENING...BUT CANNOT RULE OUT A FEW SEVERE THUNDERSTORMS TOMORROW AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. NO SIGNIFICANT CHANGES TO TEMPS. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 253 PM CDT WED MAY 7 2014 LOW AMPLITUDE/SLIGHTLY AMPLIFIED MEAN FLOW TO GRADUALLY TRANSITION TO A WEST COAST UPR RDG/E-CNTRL NOAM UPR TROF PATTERN NEXT WEEK. THE MAIN FEATURE OF INTEREST WL BE THE PROGRESSIVE EWD MOVEMENT OF A LONGWAVE TROF ACROSS THE CNTRL CONUS EARLY NEXT WEEK. THIS PATTERN SHIFT TO BRING A SW FLOW ALOFT TO NE WI WHICH TRANSLATES TO NEAR NORMAL TEMPS...BUT ALSO A WET PATTERN WITH SEVERAL ROUNDS OF PCPN. SFC LOW CONTS TO SLOWLY TRACK NE ACROSS MN THU NGT WHILE THE CDFNT PUSHES INTO WRN WI DURING THE OVRNGT HOURS. PERSISTENT SW WINDS AHEAD OF THE CDFNT/SHORTWAVE TROF WL CONT TO GET PUMPED INTO WI WITH INDIVIDUAL MID-LEVEL SHORTWAVES LIFTING NE INTO THE GREAT LAKES. ENUF SHEAR IS EVIDENT TO SUPPORT ORGANIZED/ROTATING STORMS...THUS A POTENTIAL OF SEVERE STORMS PERSISTS THU NGT. THE HIGHEST PROBABILITY OF SEVERE LOOKS TO BE TO OUR WEST NEAR THE TRACK OF THE SFC LOW...HOWEVER LARGE HAIL AND/OR DAMAGING WINDS ARE POSSIBLE ACROSS THE ENTIRE FCST AREA. MIN TEMPS TO ACTUALLY HAVE SUMMER FEEL TO THEM WITH DEW POINTS HOLDING IN THE 50S THRU THE NGT. LOOK FOR READINGS TO ONLY DROP INTO THE LWR TO MID 50S AROUND DOOR COUNTY TO THE LWR 60S ACROSS E-CNTRL WI. THE CDFNT DRIVES THRU CNTRL WI FRI MORNING/ERN WI EARLY TO MID FRI AFTERNOON AND WL NEED TO CARRY POPS UNTIL THIS FNT CLEARS THE AREA. EVEN BEHIND THE FNT...CANNOT RULE OUT ADDITIONAL SHWR ACTIVITY AS THE SHORTWAVE TROF/EMBEDDED SHORTWAVE MOVE THRU WI. HAVE CONTINUED THE LOW-END POPS ACROSS THE ENTIRE FCST AREA THRU THE AFTERNOON HOURS. WARMEST TEMPS ON FRI TO BE OVER ERN WI PRIOR TO THE COLD FRONTAL PASSAGE WITH READINGS IN THE UPR 60S. WEAKENING SHORTWAVE TROF IS FCST TO LIFT NE INTO ONTARIO FRI NGT... BUT MAY STILL BE CLOSE ENUF TO NE WI TO WARRANT A SMALL POP OVER NRN SECTIONS OF THE FCST AREA FRI EVENING. OTHERWISE...A WEAK RDG OF HI PRES WL BUILD TOWARD THE WRN GREAT LAKES LATER FRI NGT AND BRING CLEARING SKIES AND COOLER CONDITIONS TO THE REGION. MIN TEMPS TO RANGE FROM THE UPR 30S TO LWR 40S NORTH TO THE LWR TO MID 40S SOUTH. THIS SFC RDG QUICKLY MOVES ACROSS WI ON SAT WITH CLOUDS ALREADY BEGINNING TO INCREASE AHEAD OF A SHORTWAVE TROF PUSHING TOWARD THE UPR MS VALLEY. HAVE KEPT ANY PCPN OUT OF THE FCST AREA FOR NOW AND KEPT MAX TEMPS MAINLY IN THE 65-70 DEG RANGE (COOLER NEAR LAKE MI). UNSETTLED WEATHER EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS AN UPR TROF SLOWLY WORKS ACROSS THE CNTRL CONUS. SW FLOW ALOFT WL BRING GULF MOISTURE INTO THE WRN GREAT LAKES WITH CHC POPS NECESSARY FROM SAT NGT THRU MON NGT. THE PASSAGE OF A CDFNT MON NGT FOLLOWED BY A DRY SLOT ON TUE COULD BRING A BREAK IN THE PCPN BEFORE THE UPR TROF ARRIVES AND BRINGS CHC POPS BACK INTO THE FCST. TEMPS WL COOL A BIT EARLY NEXT WEEK WITH READINGS SLIGHTLY BELOW NORMAL. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1032 PM CDT WED MAY 7 2014 A STRONG WARM FRONT WILL LIFT NORTH INTO WI TONIGHT...THEN STALL OUT IN THE VCNTY OF CENTRAL WI THURSDAY AFTERNOON. ALTHOUGH ISOLD/SCT TSTMS COULD DEVELOP ANYWHERE IN THE FORECAST AREA OVERNIGHT...THE BEST CHANCE SHOULD BE OVER NORTHERN WI BETWEEN 06Z-09Z/THU. ANOTHER ROUND OF TSTMS IS EXPECTED OVER MAINLY NC WI DURING THE LATE MORNING/EARLY AFTERNOON ON THURSDAY. THE FOCUS FOR TSTM DEVELOPMENT SHOULD THEN SHIFT TO THE VCNTY OF THE WARM FRONT DURING THE LATE AFTERNOON AND EARLY EVENING. ISOLD STG/SVR TSTMS WITH HAIL AND HEAVY RAINFALL ARE ANTICIPATED OVERNIGHT INTO EARLY THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED WITH STORMS THAT DEVELOP NEAR THE WARM FRONT LATE THURSDAY AFTERNOON/EVENING. MVFR/IFR CONDITIONS CAN BE EXPECTED ACROSS MOST OF THE REGION... ESPECIALLY TONIGHT INTO EARLY THURSDAY. LOCALLY DENSE FOG IS POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE ON THURSDAY...SO WILL NEED TO MONITOR FOR THE MTW TAF SITE. A PERIOD OF LLWS IS EXPECTED BETWEEN 06Z-08Z/THU...THEN AGAIN FROM 02Z-06Z/FRI. && .MARINE... ISSUED AT 253 PM CDT WED MAY 7 2014 FOG IS POSSIBLE LATE TONIGHT INTO TOMORROW AS WARM AND HUMID AIR INVADES FROM THE SOUTH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........KIECKBUSCH SHORT TERM.....MPC LONG TERM......KALLAS AVIATION.......KIECKBUSCH MARINE.........MPC
Hazardous weather outlook, May 7, 2:57 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT WED MAY 7 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 257 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT CLUSTERS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AT TIMES TONIGHT WITH BETTER CHANCES NORTH OF ROUTE 29. ATMOSPHERIC CONDITIONS WILL BE VERY FAVORABLE FOR SMALL HAIL WITH THE STORMS. CONDITIONS WILL BE SUCH THAT LOW-END SEVERE HAIL...AROUND 1 INCH IN DIAMETER...WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT. CONDITIONS ARE EXPECTED TO BECOME MORE FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE. CURRENTLY...THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE OVER CENTRAL AND NORTH-CENTRAL WISCONSIN LATE THURSDAY AFTERNOON AND THURSDAY EVENING. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON THE SPECIFICS OF THE SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO POSSIBLE DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TONIGHT DUE TO THE MARGINAL NATURE OF THE SEVERE THREAT. HOWEVER...ANY OCCURRENCES OF HAIL SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY AFTERNOON AND EVENING. LMZ521-522-541>543-082000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 257 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD PRODUCE HAIL. AREAS OF FOG WILL DEVELOP OVER THE LAKE OVERNIGHT...THEN BECOME MORE WIDESPREAD AND EXPAND OVER THE NORTHERN BAY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY AND THURSDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE. DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT. MPC/AK
In the hours before
Special weather statement, May 8, 2:03 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 203 AM CDT THU MAY 8 2014 WIZ005-010>012-018-019-030-080900- FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS- 203 AM CDT THU MAY 8 2014 ...CLUSTERS OF THUNDERSTORMS MOVING INTO NORTH-CENTRAL AND CENTRAL WISCONSIN... AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS OVER ABOUT THE NORTHWEST THIRD OF WISCONSIN. THE STORMS WERE MOVING NORTHEAST AT 35 MPH...AND ARE EXPECTED TO OVERSPREAD MUCH OF NORTH-CENTRAL AND PORTIONS OF CENTRAL WISCONSIN DURING THE EARLY MORNING HOURS. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. THE STRONGEST STORMS COULD PRODUCE HAIL UP TO THE SIZE OF A DIME. LOCATIONS IN LINCOLN AND NORTHWEST MARATHON COUNTIES ARE MOST LIKELY TO EXPERIENCE THE LARGER HAIL. LOCATIONS IMPACTED INCLUDE... FENWOOD... BIG EAU PLEINE COUNTY PARK... HALDER... EDGAR... ATHENS... PONIATOWSKI... MOON... RIB FALLS... KNOWLTON... ROCKY CORNERS... MOSINEE... MARATHON CITY... PEPLIN... RIB MOUNTAIN... LITTLE CHICAGO... REMAIN INDOORS WHENEVER THUNDERSTORMS ARE IN THE AREA. SKOWRONSKI
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.